MAUDE Adverse Event Report: STRYKER GMBH 4 HOLE PIN CLAMP, BLUE MONOTUBE TRIAX Ø 20MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH 4 HOLE PIN CLAMP, BLUE MONOTUBE TRIAX Ø 20MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 5150-3-070
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that on 15/09 a diaphyseal fracture of the right tibia was treated with a triax blue fixator.At the end of the implantation, during the closure of the standard clamp code 5150-3-070 lot h24962 ((b)(4)) there was a breakage of one of the two nuts of the cover of the clamp that block the chips, with consequent loss of the seal on the chips and therefore of the obtained reduction of the fracture.Not having a second clamp to perform the replacement, the surgeon opted to remove and implant hoffmann 3 fixator.The patient will undergo a first checkup on monday 27/09 at which time they will evaluate the stability and decide whether or not to convert it to unilateral.
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported that on (b)(6) a diaphyseal fracture of the right tibia was treated with a triax blue fixator.At the end of the implantation, during the closure of the standard clamp code 5150-3-070 lot h24962 ((b)(6)) there was a breakage of one of the two nuts of the cover of the clamp that block the chips, with consequent loss of the seal on the chips and therefore of the obtained reduction of the fracture.Not having a second clamp to perform the replacement, the surgeon opted to remove and implant hoffmann 3 fixator.The patient will undergo a first checkup on monday (b)(6) at which time they will evaluate the stability and decide whether or not to convert it to unilateral.
 
Additional Manufacturer Narrative
Corrections: please refer to h6 device code.The reported event could be confirmed, since on screw is broken as reported.Visual inspection: the visual inspection has shown that one of the two screws, of the clamping mechanism for the small pins, is badly damaged/deformed from use.By the other one, we got only a bit of the screw tip thread returned, which is blocked in the blue counterpart, the screw head and shaft got not returned for evaluation.Most likely the breakage is a result from to much force by locking.A disassembling from the broken screw and the blue part is not possible.Furthermore, the blue coating is faded a round the hole and some of the material is deformed from use.Functional inspection: the damaged/deformed screw is still function, the other screw is not functional anymore as it is broken and blocked in the hole.Based on this, as one of the two screws from the locking mechanism is broken, the whole locking mechanism is not functioning anymore.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user error related issue.The failure was caused most likely by to much force.If more information is provided, the case will be reassessed.

Brand Name
4 HOLE PIN CLAMP, BLUE MONOTUBE TRIAX Ø 20MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
sharon rivas
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12779301
Report Number0008031020-2021-00450
Device Sequence Number5749519
Product Code KTT
UDI-Device Identifier07613327072822
UDI-Public07613327072822
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K910483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5150-3-070
Device Catalogue Number51503070
Device Lot NumberH24962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown